Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 610, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2011, 4:03 PM CDT for Lowndes County, Oktibbeha County, Mississippi. It was in force for 72 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2011, 4:03 PM CDT (21:03 UTC)
- Expired
- Aug 10, 2011, 5:15 PM CDT
- In force
- 72 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lowndes County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 44 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:30 PM CDT | TSTM WND GST 58 | 3 Nw Bent Oak, MS | KGTR AWOS REPORTS 50 KT WIND GUST. UNCONFIRMED 73 MPH GUST ALSO REPORTED AT THE AIRPORT VIA LOWNDES EMA. |
| Aug 10, 4:45 PM CDT | TSTM WND DMG | Columbus, MS | 3 TREES WERE BLOWN DOWN. |
| Aug 10, 4:45 PM CDT | HAIL 0.75 | Columbus, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
901
WUUS54 KJAN 102103
SVRJAN
MSC087-105-102215-
/O.NEW.KJAN.SV.W.0610.110810T2103Z-110810T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT WED AUG 10 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
EASTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF STARKVILLE...
* UNTIL 515 PM CDT
* AT 404 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF MULDROW MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SESSUMS...OKTOC...KOLOLA SPRINGS...BENT OAK...CRAWFORD...CALEDONIA
AND STEENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3330 8830 3329 8867 3338 8896 3357 8888
3356 8868 3351 8867 3352 8855 3355 8853
3352 8848 3358 8849 3360 8847 3362 8851
3366 8851 3369 8837 3374 8833 3375 8825
TIME...MOT...LOC 2104Z 297DEG 16KT 3356 8877
$$
CME3 follow-up statements
789
WWUS54 KJAN 102129
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT WED AUG 10 2011
MSC105-102137-
/O.CAN.KJAN.SV.W.0610.000000T0000Z-110810T2215Z/
OKTIBBEHA MS-
429 PM CDT WED AUG 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OKTIBBEHA COUNTY IS
CANCELLED...
LAT...LON 3330 8830 3329 8867 3350 8867 3352 8855
3355 8853 3352 8848 3358 8849 3360 8847
3362 8851 3366 8851 3369 8837 3374 8833
3375 8825
TIME...MOT...LOC 2127Z 297DEG 16KT 3347 8852
$$
MSC087-102215-
/O.CON.KJAN.SV.W.0610.000000T0000Z-110810T2215Z/
LOWNDES MS-
429 PM CDT WED AUG 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR LOWNDES COUNTY...
AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BENT OAK MOVING SOUTHEAST AT
20 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING WAS ALSO OCCURRING WITH
THIS STORM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALEDONIA...COLUMBUS AND STEENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3330 8830 3329 8867 3350 8867 3352 8855
3355 8853 3352 8848 3358 8849 3360 8847
3362 8851 3366 8851 3369 8837 3374 8833
3375 8825
TIME...MOT...LOC 2127Z 297DEG 16KT 3347 8852
$$
CME646
WWUS54 KJAN 102141
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT WED AUG 10 2011
MSC087-102215-
/O.CON.KJAN.SV.W.0610.000000T0000Z-110810T2215Z/
LOWNDES MS-
441 PM CDT WED AUG 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR LOWNDES COUNTY...
AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF COLUMBUS MOVING EAST AT 20 MPH. CONTINUOUS CLOUD TO GROUND
LIGHTNING WAS ALSO OCCURRING WITH THIS STORM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STEENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS WEST POINT.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3330 8830 3329 8860 3355 8853 3352 8848
3358 8849 3360 8847 3371 8835 3374 8833
3375 8825
TIME...MOT...LOC 2140Z 286DEG 18KT 3342 8842
$$
CME639 WWUS54 KJAN 102156 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 456 PM CDT WED AUG 10 2011 MSC087-102215- /O.CON.KJAN.SV.W.0610.000000T0000Z-110810T2215Z/ LOWNDES MS- 456 PM CDT WED AUG 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN LOWNDES COUNTY... AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF COLUMBUS MOVING SOUTHEAST AT 20 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING WAS ALSO OCCURRING WITH THIS STORM. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3330 8830 3330 8848 3356 8840 3359 8827 TIME...MOT...LOC 2156Z 294DEG 19KT 3338 8832 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:45 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 10, 3:45 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT WED AUG 10 2011
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...THE WEAKENING OUTFLOW
BOUNDARY FROM AN EARLY MORNING MCS HAS CLEARED OUR EASTERN ZONES
NORTH OF INTERSTATE 20 AND WAS MOVING SOUTH NEAR HIGHWAY 84. THIS
BOUNDARY WAS HELPING SET OFF ISOLATED SHOWERS AND THUNDERSTORMS A
LITTLE FARTHER SOUTH THAN EXPECTED. ISOLATED CONVECTION CAN BE
EXPECTED ACROSS THE WHOLE CWA THROUGH EARLY EVENING. A FEW OF THE
STORMS MAY BECOME STRONG TO SEVERE WITH WIND GUSTS TO 60 MPH
POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND LOCALLY HEAVY
DOWNPOURS. THIS ACTIVITY WILL DISSIPATE THIS EVENING WITH THE LOSS
OF DAYTIME HEATING BUT MODELS HINT THAT ANOTHER COMPLEX OF STORMS
MAY FORM OVERNIGHT TO OUR NW AND MOVE INTO OUR NORTHERN ZONES BEFORE
MORNING. THE LARGE MID LEVEL RIDGE WILL REMAIN DOMINANT THROUGH
FRIDAY NIGHT RESULTING IN A WEST TO NORTHWEST FLOW ACROSS OUR REGION
AND A FEW DISTURBANCES CAPABLE OF GENERATING CONVECTION THROUGH EACH
NIGHT. BOTH THE GFS AND NAM HAVE COME IN WITH LOWER TEMPERATURES
THURSDAY IN THE NORTH WITH HIGHER POPS IN ANTICIPATION OF THE
CONVECTION. HAVE GONE CLOSER TO THE GFS WITH TEMPERATURES AND POPS
AS THE NAM APPEARED TOO COOL BUT...TEMPERATURES WILL DEPEND ON
AMOUNT AND TIMING OF CONVECTION EACH DAY. FOR NOW...TEMPERATURES AND
HUMIDITY WERE STILL MEETING HEAT ADVISORY CRITERIA IN THE WEST. WL
KEEP THE CURRENT ADVISORY IN THE WEST THAT RUNS THROUGH THURSDAY
NIGHT BUT NOT EXTEND THE TIME INTO FRIDAY. OUR PW WILL REMAIN AROUND
TWO INCHES WITH SURFACE DEW POINTS IN THE LOW TO MID 70S. FOR FRIDAY
MODELS HAVE COME IN WITH LOWER POPS AND HIGHER TEMPERATURES AND WITH
LITTLE CHANGE IN OVERALL WX PATTERN. MOST OF THE CONVECTION IS
EXPECTED TO BE DIURNALLY DRIVEN WITH HIGHEST POPS FROM NORTHWEST TO
SOUTHEAST BUT A SUBTLE SHORTWAVE TIMED JUST RIGHT COULD RESULT IN
MORE CONVECTION AND IN OTHER AREAS. HAVE GONE ABOVE GUIDANCE FOR
POPS FRIDAY ANTICIPATING SCATTERED COVERAGE ACROSS ALL EXCEPT
SOUTHWEST CORNER. HEAT INDEX VALUES LOOK TO REACH OR EXCEED 105
AGAIN AND A HEAT ADVISORY FOR A PORTION OF THE AREA WILL LIKELY BE
NEEDED. /22/
.LONG TERM...SATURDAY THROUGH WEDNESDAY...BETTER FORCING IS
ADVERTISED FOR THE WEEKEND WHEN THE SRN PORTION OF A LONG WAVE
TROUGH TRACKS INTO THE AREA. MODEL SOLUTIONS DIFFER ON TIMING OF THE
BETTER PARAMETERS...THE GFS SHOWING THE ASSOCIATED 850 MB TROUGH
PIVOTING IN SUNDAY/SUNDAY NIGHT WHILE THE FASTER EURO PUSHES THE
TROUGH IN SATURDAY/SATURDAY NIGHT. BOTH HAVE THE SURFACE BOUNDARY
MOVING THROUGH MUCH OF THE AREA SUNDAY...FOLLOWED BY A MUCH DRIER
AIR MASS. CURRENTLY THE GFS SOLUTION LOOKS MORE REASONABLE AND WILL
BE FOLLOWED FOR NOW.
SURFACE DEWPOINTS WILL BE IN THE 60S ACROSS MOST OF THE AREA BY
SUNRISE MONDAY. SURFACE RIDGING CONTINUES MONDAY NIGHT INTO TUESDAY
WITH WEAK SURFACE TROUGHING POSSIBLY DEVELOPING FROM THE SE LATE
TUESDAY AFTERNOON. CONDITIONS WILL BE NOTICEABLY LESS HUMID BEHIND
THE SURFACE TROUGH AND TEMPERATURES WILL BE COOLER ACROSS THE AREA.
/03/
&&
.AVIATION...VFR CONDITIONS PREVAIL STILL THIS AFTERNOON. SECONDARY
OUTFLOW BOUNDARY SURGING TO JUST NW OF THE NATCHEZ TRACE...AND THEN
EXTENDING BACK WNW INTO SOUTHERN AR...SEEMS TO BE THE PRIMARY FOCUS
FOR CONVECTION THIS AFTERNOON. WET MICROBURST CHECKLIST IN LIKELY
CATEGORY AND HIGH LEVELS OF DCAPE WOULD IMPLY STRONG WINDS WITH ANY
CONVECTION THIS AFTERNOON AND THIS WILL NEED TO BE MONITORED AS
WELL. CARRYING VCTS AHEAD OF BOUNDARY AT KMEI/KJAN/KGTR THIS
EVENING...AND WILL HAVE TO MONITOR TO GO CATEGORICAL IF CONVECTION
LOOKS MORE LIKELY AT ANY PARTICULAR SITE. EXPECT DECREASING
CONVECTIVE COVERAGE THIS EVENING...BUT LATEST 12Z MODELS INDICATE
THAT FOCUS FOR NEW MCS ACTIVITY A BIT FARTHER S THAN EARLIER RUNS
HAD SUGGESTED. LATER TAFS WILL HAVE TO LOOK AT THE POSSIBILITY OF
INCLUDING MORE CONVECTION OVERNIGHT. FOR NOW GENERALLY HAVE VFR
CONDITIONS FORECAST OVERNIGHT. /AEG/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 96 75 97 / 22 23 15 30
MERIDIAN 73 96 72 97 / 20 30 16 32
VICKSBURG 75 96 74 96 / 17 19 11 28
HATTIESBURG 75 98 76 99 / 17 28 13 29
NATCHEZ 75 96 74 95 / 11 18 8 22
GREENVILLE 75 93 75 97 / 37 37 19 32
GREENWOOD 75 93 73 97 / 40 40 22 33
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MSZ018-034-035-040>043-
047>049-053>056-059>066-072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ074-075.
&&
22/03/AEGHazardous weather outlook, Aug 10, 3:00 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT WED AUG 10 2011 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>058-112145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 300 PM CDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THURSDAY EVENING NORTH OF A LINE FROM DELHI LOUISIANA...TO HAZLEHURST...TO QUITMAN. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...PARTICULARLY NORTH OF INTERSTATE 20. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH...BUT STORMS WILL ALSO BE CAPABLE OF PRODUCING A TREMENDOUS AMOUNT OF CLOUD TO GROUND LIGHTNING STRIKES. THE INITIAL RISK OF SEVERE STORMS WILL COME LATE THIS AFTERNOON AND EVENING AND ESPECIALLY BE FOCUED IN AREAS ALONG AND SOUTH OF A LINE FROM BELLEFONTAINE...TO BELZONI...TO FOUNTAIN HILL ARKANSAS...WHERE A BOUNDARY FROM OVERNIGHT CONVECTION WILL FOCUS STORM DEVELOPMENT. ADDITIONAL IMPULSES MOVING SOUTHEAST THROUGH THE AREA WILL BRING THE RISK FOR ADDITIONAL DEVELOPMENT OF STRONG TO POSSIBLY SEVERE STORMS...ALONG WITH LOCALLY HEAVY RAINFALL...OVERNIGHT AND INTO THURSDAY. IN ADDITION...HOT AND HUMID CONDITIONS WILL CONTINUE IN MOST AREAS TODAY WITH AFTERNOON HEAT INDEX VALUES EXPECTED TO PEAK OVER 100 DEGREES. AN OFFICIAL HEAT ADVISORY IS IN EFFECT FOR LOCATIONS GENERALLY ALONG AND WEST OF THE HIGHWAY 49 CORRIDOR THROUGH THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION FROM THE NORTH SATURDAY NIGHT AND SUNDAY...HELPING TO SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR THE GULF COAST. OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY BEFORE A FRONT FINALLY COMES THROUGH AND PROVIDES WIDESPREAD RELIEF. DAYTIME HEAT INDEX VALUES WILL REACH OR EXCEED 105 DEGREES AT TIMES AND HEAT ADVISORIES MAY NEEDED FOR SOME PORTIONS OF THE AREA THROUGH THE END OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED AT TIMES LATER TODAY THROUGH THURSDAY EVENING. LAZ023>026-MSZ059>066-072>074-112145- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 300 PM CDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG STORMS WILL BE POSSIBLE THIS EVENING...WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING THE PRIMARY RISKS. THE RISK FOR STORMS SHOULD DIMINISH WITH SUNSET. HOT AND HUMID CONDITIONS WILL CONTINUE IN MOST AREAS TODAY WITH AFTERNOON HEAT INDEX VALUES EXPECTED TO PEAK OVER 100 DEGREES. AN OFFICIAL HEAT ADVISORY IS IN EFFECT FOR LOCATIONS GENERALLY ALONG AND WEST OF THE HIGHWAY 49 CORRIDOR THROUGH THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION FROM THE NORTH SATURDAY NIGHT AND SUNDAY...HELPING TO SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR THE GULF COAST. OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY BEFORE A FRONT FINALLY COMES THROUGH AND PROVIDES WIDESPREAD RELIEF. DAYTIME HEAT INDEX VALUES WILL REACH OR EXCEED 105 DEGREES AT TIMES AND HEAT ADVISORIES MAY NEEDED FOR SOME PORTIONS OF THE AREA THROUGH THE END OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 08
In the hours before
Special weather statement, Aug 10, 1:43 PM CDT, 2 hours 20 minutes before
MSZ039-101915-
NOXUBEE MS-
143 PM CDT WED AUG 10 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT WED AUG 10 2011
...STRONG THUNDERSTORM OVER EASTERN NOXUBEE COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF BIGBEE VALLEY AT 143
PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EASTERN NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3322 8831 3316 8831 3296 8834 3297 8845
3329 8843 3329 8830 3322 8830
TIME...MOT...LOC 1843Z 274DEG 17KT 3320 8833
DLSpecial weather statement, Aug 10, 3:18 PM CDT, 45 minutes before
MSZ029-030-102050-
WEBSTER MS-CLAY MS-
318 PM CDT WED AUG 10 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT WED AUG 10 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MONTPELIER AT 318 PM CDT...MOVING
SOUTHEAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CLAY AND NORTHEASTERN WEBSTER COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3357 8871 3362 8916 3375 8908 3374 8904
3376 8903 3376 8894 3380 8894 3381 8893
3373 8871 3368 8871 3368 8862
TIME...MOT...LOC 2018Z 296DEG 20KT 3372 8897Special weather statement, Aug 10, 3:44 PM CDT, 19 minutes before
LAZ024-102105- CATAHOULA LA- 344 PM CDT WED AUG 10 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 344 PM CDT WED AUG 10 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF SHERWOOD AT 345 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHERN CATAHOULA PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3183 9168 3165 9186 3180 9201 3192 9190 TIME...MOT...LOC 2045Z 245DEG 2KT 3181 9186 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:03 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 27 min |
| Aug 9, 7:06 PM CDT | Special Weather Statement | JAN | Rankin | 44 min |
| Aug 9, 7:09 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 36 min |
| Aug 9, 7:47 PM CDT | Flash Flood Warning | JAN | Jasper, Jones, Smith | 118 min |
| Aug 9, 8:26 PM CDT | Special Weather Statement | JAN | Sharkey | 44 min |
| Aug 9, 10:03 PM CDT | Special Weather Statement | JAN | Sharkey | 47 min |
| Aug 10, 12:11 AM CDT | Special Weather Statement | JAN | Scott | 59 min |
| Aug 10, 1:43 PM CDT | Special Weather Statement | JAN | Noxubee | 32 min |
| Aug 10, 3:18 PM CDT | Special Weather Statement | JAN | Clay | 32 min |
| Aug 10, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 60 min |
| Aug 10, 4:09 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Aug 10, 4:46 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Aug 10, 4:52 PM CDT | Special Weather Statement | JAN | Simpson | 58 min |
| Aug 10, 4:55 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| Aug 10, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 37 min |
| Aug 10, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| Aug 10, 5:26 PM CDT | Special Weather Statement | JAN | Neshoba | 59 min |
| Aug 10, 5:45 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Aug 10, 6:13 PM CDT | Special Weather Statement | JAN | Smith | 47 min |
| Aug 10, 6:19 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Aug 10, 6:28 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Aug 10, 6:58 PM CDT | Special Weather Statement | JAN | Lauderdale | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.